Alert archive / Utah / Special Weather Statements in 2021
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Jun 19, 2021, 2:36 PM MDT. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2021, 2:36 PM MDT (20:36 UTC)
- Expired
- Jun 19, 2021, 3:15 PM MDT
- In force
- 39 min
- Issued by
- NWS Salt Lake City, UT
The radar
The Cedar City radar (KICX), 176 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 3072 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
360
WWUS85 KSLC 192036
SPSSLC
Special Weather Statement
National Weather Service Salt Lake City UT
236 PM MDT Sat Jun 19 2021
UTZ128-131-192115-
South Central Utah UT-Glen Canyon Recreation Area/Lake Powell UT-
236 PM MDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GARFIELD...
SOUTHWESTERN SAN JUAN AND EASTERN KANE COUNTIES UNTIL 315 PM MDT...
At 235 PM MDT, National Weather Service Doppler radar indicated
strong thunderstorms along a line extending from 15 miles southwest
of Glen Canyon National Recreation Area to 26 miles northeast of
Antelope Canyon Near Sr 98 to near Lake Powell to near Wahweap...and
moving east at 20 mph.
Winds in excess of 40 mph will be possible and will cause a
significant increase in wave heights.
Locations impacted include...
Halls Crossing, Bullfrog, Glen Canyon National Recreation Area, Lake
Powell and Dangling Rope Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Strong winds with these showers may occur well ahead of any rain. Do
not wait for rain or the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3712 11147 3756 11075 3750 11053 3745 11054
3744 11062 3738 11063 3738 11069 3730 11069
3712 11090 3700 11098 3700 11157
TIME...MOT...LOC 2035Z 268DEG 19KT 3738 11100 3725 11121 3712 11136
3699 11145
$$
WebberWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Jun 19, 9:16 AM MDT, 5 hours 20 minutes earlier.
Area forecast discussion, Jun 19, 9:16 AM MDT, 5 hours 20 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
916 AM MDT Sat Jun 19 2021
.SYNOPSIS...High pressure will remain centered across the Desert
Southwest through the weekend. A weak cold front will cross
Saturday night into Sunday, bringing slightly less warm
temperatures. A strengthening southwesterly flow will follow
through the first half of the upcoming week.
&&
.DISCUSSION...High pressure remains centered over the Desert
Southwest this morning as an upper trough slides over the top of
the ridge. Utah and southwest Wyoming remain under a rather
unseasonably hot airmass with maxes again expected to run about
15F above seasonal normals over much of the area. A weak boundary
has acted as the focus for some weak convection over northern Utah
and into southwest Wyoming this morning, aided by the presence of
some mid and high level moisture. With daytime heating, anticipate
additional convection to fire over the higher terrain, focused
primarily over central and southern Utah. Gusty winds and dry
lightning will be the main threats with storms that develop given
the continued dry airmass.
The previously mentioned trough will bring a mostly dry front
across the area from north to south this evening into Sunday
morning. As a result, will see temperatures move from near record
territory to merely being quite unseasonably warm. This slight
cooling may not make it to far southern Utah by tomorrow
afternoon, so Excessive Heat Warnings will stay in effect for
another day down there.
By Monday, the ridge over the area is expected to amplify in
response to a trough approaching the Pacific coast, resulting in
increasing southerly flow through the first part of the work week.
Continued drying of the airmass will suppress the threat of
convection.
Updated the forecast earlier to increase POPs over parts of
northern Utah and southwest Wyoming this morning. No additional
updates planned.
&&
.AVIATION...KSLC...The SLC terminal will see VFR conditions
through the afternoon with some scattered clouds. West to
northwest winds will continue throughout the day before shifting
to the southeast between 03Z and 05Z.
Rest of Utah and southwest Wyoming...VFR conditions are
anticipated across the area through the valid TAF period. Showers
currently focused along a boundary over northern Utah could result
some gusty and/or erratic winds over southwest Wyoming, the Uinta
mountains, and the Uinta Basin through the late morning. Isolated
high-based convection will develop this afternoon, primarily over
central and southern Utah. Any convective activity will also have
the potential to produce gusty and erratic winds. Some reduction
in visibility due to wildfire smoke is possible at times across
portions of the forecast area, especially central and southern
Utah.
&&
.FIRE WEATHER...A number of factors will continue to produce
critical fire weather conditions across much of the area through
the weekend, and numerous Red Flag Warnings remain in effect. Most
immediate, mid level moisture which has spread across southern
and central Utah will produce another round of scattered dry
thunderstorms this afternoon and evening across much of the area
south of I-80. With a very dry airmass remaining near the surface
these storms will remain high based with little rainfall reaching
the surface. Very low RH associated with this dry airmass coupled
with westerly flow aloft mixing to the surface this afternoon will
also result in critical fire weather conditions across much of
central and southern Utah east of I-15.
A drier and more stable northwest flow will overspread the region
Sunday bringing and end to any threat for thunderstorms. However,
gusty west to northwest winds will develop Sunday afternoon and
once again result in critical fire weather conditions across most
areas east of I-15. A Red Flag Warning remains in effect through
Sunday for these areas. This northwest flow will result in a
temporary cooling trend Sunday as well.
High pressure will temporarily build across the area Monday,
before shifting east late in the day. As this high moves east
strengthening southwest flow will result in breezy to windy
conditions as early as Monday afternoon across southwest Utah,
then across the entire area Tuesday into Wednesday. This will
result in widespread critical fire weather conditions heading into
midweek.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...Red Flag Warning until 9 PM MDT Sunday for UTZ479>484-488-489-
493-494-496-498.
Heat Advisory until 10 PM MDT this evening for UTZ101>105.
Excessive Heat Warning until 10 PM MDT Sunday for UTZ123-124-128-
131.
Red Flag Warning until 9 PM MDT this evening for UTZ492-495.
WY...None.
&&
Traphagan/Seaman
For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity
For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.phpHazardous weather outlook, Jun 18, 3:29 PM MDT, 23 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 329 PM MDT Fri Jun 18 2021 UTZ101>131-WYZ021-191300- Great Salt Lake Desert and Mountains-Tooele and Rush Valleys- Eastern Box Elder County-Northern Wasatch Front-Salt Lake Valley- Utah Valley-Cache Valley/Utah Portion-Wasatch Back- Bear Lake and Bear River Valley-Wasatch Mountains I-80 North- Wasatch Mountains South of I-80-Western Uinta Mountains- Wasatch Plateau/Book Cliffs-Western Uinta Basin- Western Millard and Juab Counties-Eastern Juab/Millard Counties- Central Mountains-Sanpete Valley-Sevier Valley-Castle Country- San Rafael Swell-Southwest Utah-Lower Washington County- Zion National Park-Southern Mountains-Upper Sevier River Valleys- Bryce Canyon Country-South Central Utah- Capitol Reef National Park and Vicinity-Western Canyonlands- Glen Canyon Recreation Area/Lake Powell-Southwest Wyoming- 329 PM MDT Fri Jun 18 2021 This Hazardous Weather Outlook is for portions of central Utah... northern Utah...southern Utah...southwest Utah and southwest Wyoming. .DAY ONE...This Afternoon and Tonight Very hot conditions will continue through this evening across much of the region. Critical fire weather conditions will continue due to the combination of widely scattered high-based thunderstorms, gusty winds and low relative humidity. High-based thunderstorms will also bring the threat of lightning and gusty and erratic winds to those outdoors. Rough conditions are possible on area lakes. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Very hot conditions will continue across western and southern Utah Saturday into Sunday. Critical fire weather conditions will continue across much of Utah through Sunday due to the combination of widely scattered high-based thunderstorms, gusty winds and low relative humidity. High-based thunderstorms will also bring the threat of lightning and gusty and erratic winds to those outdoors through Saturday. Rough conditions are possible on area lakes. Another round of critical fire weather conditions is possible Monday into Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Jun 19, 12:25 PM MDT, 2 hours 11 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 1225 PM MDT Sat Jun 19 2021 UTZ101-105-106-111-191900- Salt Lake Valley UT-Utah Valley UT- Great Salt Lake Desert and Mountains UT-Wasatch Mountains South of I- 80 UT- 1225 PM MDT Sat Jun 19 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SALT LAKE AND NORTHWESTERN UTAH COUNTIES UNTIL 100 PM MDT... At 1225 PM MDT, National Weather Service Doppler radar indicated a strong thunderstorm over Bluffdale, or 10 miles southwest of Sandy... moving east at 10 mph. Wind gusts up to 50 mph will be possible. Locations impacted include... Lehi, Draper, Pleasant Grove, American Fork, Eagle Mountain, Lindon, Alpine, Bluffdale, Vineyard, Camp Williams, Utah Lake, Saratoga Springs, Highland and Cedar Hills. This includes Interstate 15 between mile markers 275 and 289. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && LAT...LON 4038 11203 4050 11198 4049 11171 4029 11177 TIME...MOT...LOC 1825Z 283DEG 10KT 4044 11197 Webber
Special weather statement, Jun 19, 2:36 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
236 PM MDT Sat Jun 19 2021
UTZ128-131-192115-
South Central Utah UT-Glen Canyon Recreation Area/Lake Powell UT-
236 PM MDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GARFIELD...
SOUTHWESTERN SAN JUAN AND EASTERN KANE COUNTIES UNTIL 315 PM MDT...
At 235 PM MDT, National Weather Service Doppler radar indicated
strong thunderstorms along a line extending from 15 miles southwest
of Glen Canyon National Recreation Area to 26 miles northeast of
Antelope Canyon Near Sr 98 to near Lake Powell to near Wahweap...and
moving east at 20 mph.
Winds in excess of 40 mph will be possible and will cause a
significant increase in wave heights.
Locations impacted include...
Halls Crossing, Bullfrog, Glen Canyon National Recreation Area, Lake
Powell and Dangling Rope Marina.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
Strong winds with these showers may occur well ahead of any rain. Do
not wait for rain or the sound of thunder before taking cover. SEEK
SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3712 11147 3756 11075 3750 11053 3745 11054
3744 11062 3738 11063 3738 11069 3730 11069
3712 11090 3700 11098 3700 11157
TIME...MOT...LOC 2035Z 268DEG 19KT 3738 11100 3725 11121 3712 11136
3699 11145
WebberThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 12:25 PM MDT | Special Weather Statement | SLC | Salt Lake | 35 min |
| Jun 19, 3:12 PM MDT | Special Weather Statement | SLC | Duchesne | 48 min |
| Jun 19, 3:14 PM MDT | Fire Weather Watch | SLC | Beaver, Cache, Carbon, Duchesne, Emery, Garfield and 17 more | 23 hr |
| Jun 19, 3:14 PM MDT | Red Flag Warning | SLC | Beaver, Iron, Washington | 3 days |
| Jun 19, 3:19 PM MDT | Special Weather Statement | SLC | 41 min | |
| Jun 19, 4:02 PM MDT | Special Weather Statement | SLC | Carbon | 28 min |
Nearby
Special Weather Statements in Utah, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.